m+Medelevator.RU
← Поиск публикаций
The West Virginia medical journal · 2013

Pepto bismuth associated neurotoxicity: A rare side effect of a commonly used medication.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Masannat Yanal, Nazer Eyad

Аннотация

A 56 years old female with medical history significant for collagenous colitis and GERD for which she was taking Pepto Bismuth for months. She presented with progressive confusion for two weeks, followed by myoclonus, tremors, gait instability and visual hallucinations. Patient was admitted and comprehensive work up was done over a ten day course. This included a CBC, CCP CT head, MRI brain, EEG, Lumbar puncture, and various antibody and serology testing which were all essentially unremarkable. It was noted that patient had been taking OTC Pepto Bismuth chronically for GI symptoms. Based upon the unrevealing work up, serum and urine samples for Bismuth levels were sent and returned markedly positive in both samples. Bismuth was held on admission and over the ten day hospitalization, patient showed gradual improvement of her cognitive function. She also showed resolution of her abnormal movements, myoclonus and visual hallucinations. Her gait continued to improve and required extended period of physical therapy post discharge. Her subsequent follow up visits showed resolution to baseline at four months post discharge.

Предметные рубрики MeSH